MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 229627677); product id rfx058-115-08 (lot: b797699); product id ped2-500-18 (b721575); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving a pipeline flex device, the distal end of the device appeared crimped and would not open.The aneurysm was located in the left internal carotid artery at the ophthalmic artery, was unruptured, and had a saccular morphology.The aneurysm had a maximum diameter of 5 millimeters and a neck diameter of 4 millimeters.The distal landing zone was 4.1 millimeters, and the proximal landing zone was 5 millimeters, with normal vessel tortuosity.The physician attempted to deploy the device by unsheathing it in the m1 segment, but the distal end remained crimped and failed to open, although the mid portion did open.The device was resheathed and repositioned at the target location, but the distal end still did not open.This was the third device in a construct, and the decision was made to remove the device entirely.This was the second pipeline flex 5 x 18 device that was used.The first did the exact same thing.It was also removed and discarded.The pipeline was not placed in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient by resheathing and removing with the microcatheter.Dual antiplatelet treatment was administered with a platelet reactivity unit level of 98, and the angiographic result post-procedure was acceptable.The device was resheathed and removed with the microcatheter, and it was never implanted.  ancillary devices include: bmx96 guide catheter lot # h00005464 and aristotle 24 guidewire lot # 030518.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving a pipeline flex device, the distal end of the device appeared crimped and would not open.The aneurysm was located in the left internal carotid artery at the ophthalmic artery, was unruptured, and had a saccular morphology.The aneurysm had a maximum diameter of 5 millimeters and a neck diameter of 4 millimeters.The distal landing zone was 4.1 millimeters, and the proximal landing zone was 5 millimeters, with normal vessel tortuosity.The physician attempted to deploy the device by unsheathing it in the m1 segment, but the distal end remained crimped and failed to open, although the mid portion did open.The device was resheathed and repositioned at the target location, but the distal end still did not open.This was the third device in a construct, and the decision was made to remove the device entirely.This was the second pipeline flex 5 x 18 device that was used.The first did the exact same thing.It was also removed and discarded.The pipeline was not placed in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient by resheathing and removing with the microcatheter.Dual antiplatelet treatment was administered with a platelet reactivity unit level of 98, and the angiographic result post-procedure was acceptable.The device was resheathed and removed with the microcatheter, and it was never implanted.Ancillary devices include: bmx96 guide catheter lot # h00005464 and aristotle 24 guidewire lot # 030518.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported after the second 5x18 pipeline did not open, the physician removed the device and ended the case.The patient was left with one 4.25x25 and one 4.5x25 pipeline device.The cause of the failure to open was not determined.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21228892
Report Number2029214-2025-00205
Device Sequence Number18228133
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public00763000284718
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberB552345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by ManufacturerNot provided
01/24/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date01/24/2025
02/12/2025
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age69 YR
Patient SexFemale
Patient Weight85 KG